Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 39, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 26, 2008, 3:23 AM MDT. It took effect at Apr 26, 2008, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2008, 3:23 AM MDT (09:23 UTC)
- In effect from
- Apr 26, 2008, 11:00 AM MDT
- Expired
- Apr 26, 2008, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 260923 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 323 AM MDT SAT APR 26 2008 ...RED FLAG WARNING LATE THIS MORNING THROUGH EARLY EVENING FOR THE SANDIA AND MANZANO MOUNTAINS AS WELL AS THE ESTANCIA VALLEY FOR STRONG WINDS AND LOW HUMIDITIES... .TWENTY FOOT WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE BY AFTERNOON WITH GUSTS UP TO 40 MPH. THESE WINDS COMBINED WITH LOW HUMIDITIES OF 5 TO 15 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE REGION. EXPECT WINDS TO BE WEST/NORTHWEST... SHIFTING ABRUPTLY TO THE NORTH/NORTHEAST BY EARLY TO MID-EVENING AS A SURFACE FRONT SWEEPS ACROSS THE AREA. NMZ107-270200- /O.UPG.KABQ.FW.A.0035.080426T1700Z-080427T0200Z/ /O.NEW.KABQ.FW.W.0039.080426T1700Z-080427T0200Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 323 AM MDT SAT APR 26 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ DPORTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 26, 3:00 AM MDT, 23 minutes earlier.
Area forecast discussion, Apr 26, 3:00 AM MDT, 23 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT SAT APR 26 2008 CORRECTED RED FLAG WARNING ENDING TIME .DISCUSSION... TODAY...NORTHWEST WINDS WILL BECOME BREEZY TO WINDY ACROSS THE NORTHERN HALF OF THE FORECAST AREA AS AN UPPER LEVEL TROUGH DIGS INTO THE CENTRAL ROCKIES AND DRIVES A STRONG COLD FRONT INTO THE STATE. VERY LOW HUMIDITIES WILL COMBINE WITH THE STRONG WINDS TO PRODUCE SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS ALONG AND JUST EAST OF THE SANDIA/MANZANO AND GALLINAS MOUNTAINS...SO WE WILL UPGRADE OUR FIRE WEATHER WATCH FOR THAT AREA TO A RED FLAG WARNING WITH THE 800 AM MDT FIRE WEATHER FORECAST. THE UPPER LEVEL TROUGH AND SURFACE COLD FRONT COULD CAUSE A FEW RAIN SHOWERS TO DEVELOP THIS AFTERNOON IN THE SANGRES AND NORTHEAST HIGHLANDS NEAR THE COLORADO BORDER...AS WELL AS A FEW THUNDERSTORMS ON THE SOUTHEAST PLAINS THIS EVENING AND TONIGHT. ALSO THIS EVENING...STRONG NORTH AND NORTHEAST WINDS WILL ACCOMPANY THE COLD FRONT SOUTHWARD THROUGH THE EASTERN PLAINS WITH SPEEDS FROM 20 TO 30 MPH AND GUSTS AROUND 40 MPH. MOS SUGGESTS THIS BACK DOOR COLD FRONT WILL PUSH INTO THE RIO GRANDE VALLEY AFTER MIDNIGHT WITH EAST WINDS BELOW CANYONS REACHING SPEEDS FROM 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. WIND SPEEDS IN THE FORECAST GRIDS ARE CURRENTLY A BIT WEAKER THAN THAT...AND LATER SHIFTS MAY NEED TO INCREASE THE SPEEDS A BIT IF THE FRONT COMES INTO THE STATE AS STRONG AS THE MODELS CURRENTLY PROJECT. THE FRONT WILL ALSO DELIVER FREEZING LOW TEMPERATURES LATE TONIGHT AND SUNDAY MORNING TO THE NORTHEAST PLAINS. FORECAST OFFICES IN SE CO AND THE TX/OK PANHANDLES MAY ISSUE FREEZE WARNINGS FOR PORTIONS OF THEIR FORECAST AREAS NEAR OUR NORTHEAST PLAINS...BUT WE WILL HOLD OFF BECAUSE THE 50TH PERCENTILE FOR LAST FREEZE IS GENERALLY IN EARLY MAY IN THE NORTHEAST. NONETHELESS...RESIDENTS ON THE NORTHEAST PLAINS SHOULD TAKE PRECAUTIONS TO PROTECT FRAGILE PLANTS...ANIMALS...BUILDINGS AND EQUIPMENT FROM THE POTENTIAL HARD FREEZE. ANY SHOWERS AND THUNDERSTORMS THAT MAY DEVELOP ON THE SOUTHEAST PLAINS TONIGHT WILL MOVE OFF TO THE EAST BY SUNDAY MORNING. SUNDAY WILL BRING RELATIVELY LIGHT WINDS TO THE ENTIRE FORECAST AREA AND TEMPERATURES FROM NEAR NORMAL IN THE WEST TO ABOUT 15 DEGREES BELOW NORMAL IN THE EAST. A WARMUP IS IN STORE AS WE HEAD INTO THE COMING WORK WEEK AND AN UPPER LEVEL RIDGE CROSSES THE SOUTHWEST U.S.. STRONG SOUTHWEST WINDS ARE EXPECTED TO RETURN WEDNESDAY THROUGH THE END OF THE WORK WEEK...WITH MORE FIRE WEATHER CONCERNS. THE WINDIEST DAY LOOKS TO BE THURSDAY...WHEN WIND ADVISORIES MAY BE NEEDED. 44 && .AVIATION... MAIN AVIATION FORECAST CHALLENGE FOR THE NEXT 24 HOURS CONCERNS THE TIMING OF A SURFACE COLD FRONT WHICH WILL PLUNGE SOUTHWARD THROUGH THE ERN PLAINS OF NM EARLY THIS AFTERNOON/EVENING. THIS FRONT SHOULD MOVE INTO THE NE CORNER OF THE STATE BY 19Z...NEAR KTCC BY 00Z SUN... AND KROW BY 04Z. AN ISOLATED SHOWER OR THUNDERSTORM MAY OCCUR ALONG THE LEADING EDGE OF THIS FEATURE...BUT OF MORE SIGNIFICANCE...EXPECT WINDS TO ABRUPTLY SHIFT TO THE NORTH. SUSTAINED SPEEDS OF 25KTS AND GUSTS UP TO 40KTS WILL BE COMMON IMMEDIATELY BEHIND THE FRONT. BELOW CANYON WINDS OF 20G30KTS ARE POSSIBLE WITHIN THE RIO GRANDE VALLEY... MAINLY FROM KABQ AND POINTS SOUTHWARD AROUND 06Z SUN. STRATUS IS NOT ANTICIPATED IN THE WAKE OF THE BOUNDARY...BUT IF THEY DO FORM...THE BEST AREA WILL BE ALONG/SOUTH OF INTERSTATE 40 NEAR THE TEXAS BORDER AFTER 06Z SUN. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 24 68 29 / 0 0 0 0 GALLUP.......................... 66 16 69 21 / 0 0 0 0 GRANTS.......................... 68 22 67 23 / 0 0 0 0 GLENWOOD........................ 79 38 76 35 / 0 0 0 0 CHAMA........................... 54 15 61 21 / 0 0 0 0 LOS ALAMOS...................... 63 28 62 31 / 0 0 0 0 RED RIVER....................... 51 15 54 20 / 5 5 0 0 TAOS............................ 61 19 62 20 / 0 0 0 0 SANTA FE........................ 66 28 62 28 / 0 0 0 0 SANTA FE AIRPORT................ 67 30 64 30 / 0 0 0 0 ESPANOLA........................ 75 28 70 29 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 72 40 67 41 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 75 33 73 36 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 70 35 69 40 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 73 39 74 40 / 0 0 0 0 SOCORRO......................... 80 36 70 39 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 67 26 67 30 / 0 0 0 0 MORIARTY/ESTANCIA............... 70 29 64 31 / 0 0 0 0 CARRIZOZO....................... 75 37 68 37 / 0 0 0 0 RUIDOSO......................... 68 32 58 33 / 0 0 0 0 RATON........................... 63 21 60 26 / 5 10 0 0 LAS VEGAS....................... 64 24 57 27 / 0 5 0 0 ROY............................. 63 29 61 38 / 5 5 0 0 CLAYTON......................... 63 27 63 37 / 5 5 0 0 SANTA ROSA...................... 77 32 69 38 / 0 5 0 0 TUCUMCARI....................... 72 33 65 38 / 5 5 0 0 FORT SUMNER..................... 76 38 68 42 / 0 5 0 0 CLOVIS.......................... 73 37 63 36 / 5 10 0 0 PORTALES........................ 77 40 65 40 / 5 10 0 0 ROSWELL......................... 82 40 68 38 / 0 10 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM MDT THIS MORNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ107. && 44/46
Hazardous weather outlook, Apr 25, 5:55 AM MDT, 21 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 AM MDT FRI APR 25 2008 NMZ001>021-026-261200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 555 AM MDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...A FIRE WEATHER WATCH IS IN EFFECT FOR THE AREA ALONG AND JUST EAST OF THE SANDIA/MANZANO AND GALLINAS MOUNTAINS...BECAUSE STRONG NORTHWEST WINDS ARE EXPECTED TO COMBINE WITH LOW RELATIVE HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS. WEDNESDAY AND THURSDAY...STRONG WEST AND SOUTHWEST WINDS ARE EXPECTED TO RETURN WITH VERY LOW HUMIDITIES. THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE ENTIRE FORECAST AREA. THURSDAY MAY BE THE WINDIEST DAY...WHEN THE ENTIRE FORECAST AREA COULD EXPERIENCE WIND SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:11 PM MDT | Wind Advisory | ABQ | 13 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.